| Catalog Number |
VCP772D |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/04/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.During the procedure, the suture suddenly broke while suturing the wound during surgery and was immediately replaced.There were no adverse patient consequences.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained: any patient consequences? no.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/29/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: h3, h6.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one paper lid and one winding former with six needle suture combinations and two used needle suture pieces were received for analysis.The product code vcp772d is multi-strand and contains eight strands per packet.Visual inspection of two needle sutures revealed body fluids on the strands.The sutures broke during handling, indicating degradation had begun.The six needle suture combinations were dispensed and it was found that the strands have begun with degradation process.Per the conditions of the returned samples, the functional test could not be performed.Given the current condition of the returned sample, it is not possible to determine the potential cause of the reported event.Additionally, the foil packet was not returned for evaluation.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached on the cause of the reported event.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.